Vortex Keratopathy in a Patient Receiving Vandetanib for Non-Small Cell Lung Cancer
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
We report a case of vortex keratopathy in a patient treated with vandetanib for non-small cell lung cancer (NSCLC). A 44-year-old female who underwent two cycles of chemotherapy for NSCLC complained of visual blurring in both eyes after the initiation of vandetanib, an anti-epidermal growth factor receptor (EGFR) and anti-vascular endothelial growth factor receptor 2 protein tyrosine kinase inhibitor. On ophthalmic examination, visual acuities were 20 / 20OU and, with the exception of diffuse vortex keratopathy in both eyes, other findings were unremarkable. Vandetanib is believed to have caused vortex keratopathy in this patient. Anti-EGFR properties affecting normal corneal epithelial cell migration and wound healing or drug associated metabolite deposition, which is the case in numerous drug-associated vortex keratopathies, may be possible underlying mechanisms in the formation of this corneal complication.
Abstract
We report a case of vortex keratopathy in a patient treated with vandetanib for non-small cell lung cancer (NSCLC). A 44-year-old female who underwent two cycles of chemotherapy for NSCLC complained of visual blurring in both eyes after the initiation of vandetanib, an anti-epidermal growth factor receptor (EGFR) and anti-vascular endothelial growth factor receptor 2 protein tyrosine kinase inhibitor. On ophthalmic examination, visual acuities were 20 / 20OU and, with the exception of diffuse vortex keratopathy in both eyes, other findings were unremarkable. Vandetanib is believed to have caused vortex keratopathy in this patient. Anti-EGFR properties affecting normal corneal epithelial cell migration and wound healing or drug associated metabolite deposition, which is the case in numerous drug-associated vortex keratopathies, may be possible underlying mechanisms in the formation of this corneal complication.
참고문헌 (21)
- Hollander DA, "Drug-induced corneal complications", Curr Opin Ophthalmol, 15, pp.541~548 (2004)
- Pallis AG, "Targeted therapies in the treatment of advanced", metastatic NSCLC, 2009, pp.45, 2473~2487
- Schlessinger J, "Cell signaling by receptor tyrosine kinases", Cell, 103, pp.211~225 (2000)
- Ciardiello F, "EGFR antagonists in cancer treatment", N Engl J Med, 358, pp.1160~1174 (2008)
- Cohen S, "The stimulation of epidermal proliferation by a specific protein(EGF)", Dev Biol, 12, pp.394~407 (1965)
- Cohen S, "The stimulation of epidermal keratinization by a protein isolated from the submaxillary gland of the mouse", J Invest Dermatol, 40, pp.1~5 (1963)
- Wilson SE, "Effect of epidermal growth factor,hepatocyte growth factor,and keratinocyte growth factor,on proliferation,motility and differentiation of human corneal epithelial cells", Exp Eye Res, 59, pp.665~678 (1994)
- Frati L, "Selective binding of the epidermal growth factor and its specific effects on the epithelial cells of the cornea", Exp Eye Res, 14, pp.135~141 (1972)
- Savage CR Jr, "Proliferation of corneal epithelium induced by epidermal growth factor", Exp Eye Res, 15, pp.361~366 (1973)
- Kasayama S, "Expression of the epidermal growth factor gene in mouse lachrymal gland:comparison with that in the submandibular gland and kidney", J Mol Endocrinol, 4, pp.31~36 (1990)
- Kinoshita S, "Clinical application of epidermal growth factor in ocular surface disorders", J Dermatol, 19, pp.680~683 (1992)
- Wilson SE, "Lacrimal gland HGF,KGF,and EGF mRNA levels increase after corneal epithelial wounding", Invest Ophthalmol Vis Sci, 40, pp.2185~2190 (1999)
- Nakamura Y, "The epidermal growth factor receptor(EGFR):role in corneal wound healing and homeostasis", Exp Eye Res, 72, pp.511~517 (2001)
- Tullo AB, "Ocular findings in patients with solid tumours treated with the epidermal growth factor receptor tyrosine kinase inhibitor gefitinib('Iressa',ZD1839)in Phase I and II clinical trials", Eye(Lond), 19, pp.729~738 (2005)
- Yano S, "Distribution and function of EGFR in human tissue and the effect of EGFR tyrosine kinase inhibition", Anticancer Res, 23(5A), pp.3639~3650 (2003)
- Zhang G, "Acquired trichomegaly and symptomatic external ocular changes in patients receiving epidermal growth factor receptor inhibitors:case reports and a review of literature", Cornea, 26, pp.858~860 (2007)
- Lane K, "Erlotinib-associated trichomegaly", Ophthal Plast Reconstr Surg, 23, pp.65~66 (2007)
- Yeh S, "Corneal verticillata after dual anti-epidermal growth factor receptor and anti-vascular endothelial growth factor receptor 2 therapy(vandetanib)for anaplastic astrocytoma", Cornea, 28, pp.699~702 (2009)
- Stein CA, "Suramin:an anticancer drug with a unique mechanism of action", J Clin Oncol, 7, pp.499~508 (1989)
- D'Amico DJ, "Drug-induced lipidoses of the cornea and conjunctiva", Int Ophthalmol, 4, pp.67~76 (1981)
- Lullmann H, "Drug-induced phospholipidoses.II.Tissue distribution of the amphiphilic drug chlorphentermine", CRC Crit Rev Toxicol, 4, pp.185~218 (1975)
